Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Memphis, TN

August 7, 2019Tunica County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 7, 2019, 6:21 PM CDT for Tunica County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 6:21 PM CDT (23:21 UTC)
Expired
Aug 7, 2019, 6:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Tunica County, MS

The radar

The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1972 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS84 KMEG 072321
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
621 PM CDT Wed Aug 7 2019
 
MSZ007-072345-
Tunica MS-
621 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

Southeastern Tunica County in northwestern Mississippi...

At 620 PM CDT...a strong thunderstorm producing nickel size hail was
located near Tunica, or 11 miles east of St Francis National Park,
moving southeast at 20 mph.

People in southeastern Tunica County should monitor this storm
closely.

LAT...LON 3468 9042 3465 9022 3463 9023 3463 9024
      3460 9024 3447 9033 3461 9050
TIME...MOT...LOC 2320Z 296DEG 18KT 3463 9042 

$$

KRF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 7, 3:48 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
348 PM CDT Wed Aug 7 2019

.DISCUSSION...
Northwest flow aloft to continue over the Midsouth through the
weekend, between an upper level ridge centered over the southern
plains and a low amplitude trof over the eastern third of the
U.S.. Storms will be possible just about any time, but medium
range models continue to point toward a storm complex dropping
from the Missouri valley into the Midsouth late Thursday night.
This even appears initially associated with a synoptic wave over
the central plains.

Model-blended guidance, even short term blends, under-forecast
surface dewpoints today. Given the persistent pattern Thursday,
potentially with fewer afternoon storms, 105 degree heat index
values appear a good be. After coordination with surrounding
offices, the heat advisory has been through Thursday evening at 8
PM CDT.

The southern plains upper ridge will expand east by Sunday, with
main storm track to our north over the Ohio Valley. Low level
moisture will remain sufficient over the Midsouth to support a few
mainly daytime thunderstorms.

ECMWF/GFS/Canadian models drop the upper ridge axis back to the
southeast over TX and the middle gulf coast by Wednesday. A cold
frontal passage will bring increase chances of rain Tuesday
night, followed by slight relief from the humidity on Wednesday
for areas north of I-40.

PWB

&&

.AVIATION...
18Z TAF cycle

VFR conditions should continue for much of the forecast period. A
small area of thunderstorms has begun to move into northern
sections of the Mid-South with more thunderstorms expected to move
into the region this afternoon. Winds will be mainly from the
southwest at around 5 knots for most of the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Thursday for Crittenden-Cross-Lee
     AR-Phillips-St. Francis.

MO...None.
MS...Heat Advisory until 8 PM CDT Thursday for Coahoma-DeSoto-Panola-
     Quitman-Tallahatchie-Tate-Tunica-Yalobusha.

TN...Heat Advisory until 8 PM CDT Thursday for Shelby.

&&
Hazardous weather outlook, Aug 7, 12:26 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
1226 PM CDT Wed Aug 7 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-081930-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1226 PM CDT Wed Aug 7 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight Risk for severe thunderstorms for most of the
Midsouth through midevening. Damaging winds, large hail and flash
flooding will be possible.

Heat indices will likely reach or exceed 105 degrees in the
Memphis metro and over the Mississippi River delta, southwest of
Memphis.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat indices may again reach or exceed 105 degrees over the
Mississippi River delta southwest of Memphis on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through midevening.

PWB

In the hours before

Special weather statement, Aug 7, 5:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
528 PM CDT Wed Aug 7 2019

MSZ005-006-009-072315-
Tishomingo MS-Alcorn MS-Prentiss MS-
528 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...

Tishomingo County in northeastern Mississippi...
Eastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...

At 528 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Leedy, or 8 miles west
of Iuka, moving southeast at 30 mph.

People in Tishomingo...eastern Alcorn and northeastern Prentiss
Counties should monitor this storm closely.

LAT...LON 3457 8814 3450 8824 3488 8862 3499 8848
      3485 8810
TIME...MOT...LOC 2228Z 307DEG 24KT 3483 8835

KRF
Special weather statement, Aug 7, 5:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
540 PM CDT Wed Aug 7 2019

MSZ002>004-072330-
Tippah MS-Marshall MS-Benton MS-
540 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Southwestern Tippah County in northeastern Mississippi...
East central Marshall County in northwestern Mississippi...
Central Benton County in northeastern Mississippi...

At 540 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Snow Lake Shores,
or 12 miles east of Holly Springs, moving southeast at 25 mph.

People in southwestern Tippah...east central Marshall and central
Benton Counties should monitor this storm closely.

LAT...LON 3460 8908 3460 8921 3484 8937 3493 8924
      3473 8888
TIME...MOT...LOC 2240Z 321DEG 20KT 3481 8924

KRF
Special weather statement, Aug 7, 5:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Wed Aug 7 2019

MSZ002-072330-
Marshall MS-
548 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Central Marshall County in northwestern Mississippi...

At 548 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Holly Springs,
moving south at 15 mph.

People in central Marshall County should monitor this storm closely.

LAT...LON 3486 8966 3489 8944 3464 8930 3461 8930
      3459 8967
TIME...MOT...LOC 2248Z 346DEG 14KT 3477 8953

KRF
Special weather statement, Aug 7, 5:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
554 PM CDT Wed Aug 7 2019

TNZ052>054-072330-
Henderson TN-Chester TN-Madison TN-
554 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Henderson County in western Tennessee...
Northeastern Chester County in western Tennessee...
Northeastern Madison County in western Tennessee...

At 554 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Blue Goose, or 8
miles east of Jackson, moving east at 55 mph.

People in Henderson...northeastern Chester and northeastern Madison
Counties should monitor this storm closely.

LAT...LON 3559 8820 3556 8822 3555 8822 3553 8824
      3542 8824 3542 8830 3562 8895 3575 8891
      3575 8818
TIME...MOT...LOC 2254Z 280DEG 49KT 3566 8869

KRF
Special weather statement, Aug 7, 5:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
559 PM CDT Wed Aug 7 2019

MSZ001-002-072330-
Marshall MS-DeSoto MS-
559 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Northwestern Marshall County in northwestern Mississippi...
Northeastern DeSoto County in northwestern Mississippi...

At 559 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Olive Branch, moving
east at 30 mph.

People in northwestern Marshall and northeastern DeSoto Counties
should monitor this storm closely.

LAT...LON 3492 8993 3498 8991 3497 8955 3480 8961
TIME...MOT...LOC 2259Z 284DEG 27KT 3494 8983

KRF
Special weather statement, Aug 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
621 PM CDT Wed Aug 7 2019

MSZ007-072345-
Tunica MS-
621 PM CDT Wed Aug 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

Southeastern Tunica County in northwestern Mississippi...

At 620 PM CDT...a strong thunderstorm producing nickel size hail was
located near Tunica, or 11 miles east of St Francis National Park,
moving southeast at 20 mph.

People in southeastern Tunica County should monitor this storm
closely.

LAT...LON 3468 9042 3465 9022 3463 9023 3463 9024
      3460 9024 3447 9033 3461 9050
TIME...MOT...LOC 2320Z 296DEG 18KT 3463 9042

KRF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:33 AM CDTSpecial Weather StatementMEGAlcorn, Tippah42 min
Aug 7, 12:40 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah50 min
Aug 7, 2:02 AM CDTSpecial Weather StatementMEGTippah43 min
Aug 7, 3:35 AM CDTSpecial Weather StatementMEGLee40 min
Aug 7, 4:06 AM CDTHeat AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more32 hr
Aug 7, 5:16 AM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo3 hr
Aug 7, 5:14 PM CDTSpecial Weather StatementMEGDeSoto46 min
Aug 7, 5:20 PM CDTSpecial Weather StatementMEGMarshall40 min
Aug 7, 5:28 PM CDTSpecial Weather StatementMEGAlcorn, Tishomingo47 min
Aug 7, 5:37 PM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo113 min
Aug 7, 5:40 PM CDTSpecial Weather StatementMEGBenton50 min
Aug 7, 5:48 PM CDTSpecial Weather StatementMEGMarshall42 min
Aug 7, 5:59 PM CDTSpecial Weather StatementMEGDeSoto31 min
Aug 7, 6:28 PM CDTSpecial Weather StatementMEGMarshall32 min
Aug 7, 6:34 PM CDTSpecial Weather StatementMEGItawamba41 min
Aug 7, 6:42 PM CDTSpecial Weather StatementMEGItawamba, Prentiss33 min
Aug 7, 6:45 PM CDTSpecial Weather StatementMEGBenton30 min
Aug 7, 6:50 PM CDTSpecial Weather StatementMEGLafayette25 min
Aug 6, 8:23 PM CDTSpecial Weather StatementMEGHenry37 min
Aug 6, 8:31 PM CDTSpecial Weather StatementMEGObion29 min
Aug 6, 8:43 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion, Weakley35 min
Aug 6, 9:17 PM CDTSpecial Weather StatementMEGGibson28 min
Aug 6, 10:34 PM CDTSpecial Weather StatementMEGCrockett26 min
Aug 6, 11:01 PM CDTSpecial Weather StatementMEGMadison29 min
Aug 7, 3:43 AM CDTSpecial Weather StatementMEGMcNairy47 min
Aug 7, 4:27 AM CDTSpecial Weather StatementMEGMcNairy48 min
Aug 7, 3:36 PM CDTSpecial Weather StatementMEGShelby24 min
Aug 7, 4:16 PM CDTSpecial Weather StatementMEGLauderdale, Tipton44 min
Aug 7, 4:29 PM CDTSpecial Weather StatementMEGTipton31 min
Aug 7, 4:55 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
Aug 7, 5:01 PM CDTSpecial Weather StatementMEGCrockett, Dyer, Haywood, Lauderdale, Tipton44 min
Aug 7, 5:08 PM CDTSpecial Weather StatementMEGFayette52 min
Aug 7, 5:54 PM CDTSpecial Weather StatementMEGHenderson, Madison36 min
Aug 6, 7:40 PM CDTSpecial Weather StatementMEGClay35 min
Aug 6, 7:49 PM CDTSevere Thunderstorm WarningMEGClay, Greene26 min
Aug 6, 8:15 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi33 min
Aug 6, 8:50 PM CDTSpecial Weather StatementMEGCraighead, Greene, Mississippi25 min
Aug 6, 9:14 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene46 min
Aug 7, 2:30 PM CDTSpecial Weather StatementMEGPoinsett45 min
Aug 7, 2:42 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett33 min
Aug 7, 3:18 PM CDTSpecial Weather StatementMEGPoinsett27 min
Aug 7, 3:30 PM CDTSpecial Weather StatementMEGGreene30 min
Aug 7, 4:36 PM CDTSpecial Weather StatementMEGCross24 min
Aug 7, 4:48 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross27 min
Aug 7, 4:44 PM CDTSpecial Weather StatementMEGPemiscot31 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.